Alert archive / North Carolina / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 65, NWS Raleigh, NC

May 8, 2009Wilson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 8, 2009, 12:55 AM EDT for Wilson County, North Carolina. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2009, 12:55 AM EDT (04:55 UTC)
Expired
May 8, 2009, 1:45 AM EDT
In force
50 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 50 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 4.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2009-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1330 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2009-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1330 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.8
Supercell composite
7.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 080455
SVRRAH
NCC195-080545-
/O.NEW.KRAH.SV.W.0065.090508T0455Z-090508T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1255 AM EDT FRI MAY 8 2009

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WILSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 145 AM EDT

* AT 1254 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER SIMS...OR 13 MILES EAST OF LINWOOD...
  MOVING EAST AT 30 MPH. PENNY SIZED HAIL AND WINDS IN EXCESS OF 58
  MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SIMS...
  LUCAMA...
  LUCAMA...
  WILSON...BLACK CREEK...
  WILLBANKS...SARATOGA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 3558 7793 3561 7813 3575 7813 3580 7791
      3581 7778 3565 7772
TIME...MOT...LOC 0455Z 264DEG 19KT 3570 7809

$$

BADGETT
2 follow-up statements
000 
WWUS52 KRAH 080523
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
123 AM EDT FRI MAY 8 2009

NCC195-080545-
/O.CON.KRAH.SV.W.0065.000000T0000Z-090508T0545Z/
WILSON NC-
123 AM EDT FRI MAY 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EDT
FOR WILSON COUNTY...

AT 120 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 5 MILES EAST 
OF WILSON TO SARATOGA... OR 15 MILES WEST OF FARMVILLE...MOVING EAST 
AT 30 MPH.

LIGHTNING WILL CONTINUE TO POSE A SIGNIFICANT HAZARD WITH THIS STORM. 
ONE HOUSE IN THE CITY OF WILSON WAS REPORTEDLY STRUCK BY LIGHTNING 
SINCE 100 AM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN AN INTERIOR ROOM OF YOUR HOUSE OR DWELLING UNTIL 
THIS STORM PASSES. 

IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

&&

LAT...LON 3558 7793 3561 7813 3575 7813 3580 7791
      3581 7778 3565 7772
TIME...MOT...LOC 0520Z 276DEG 26KT 3566 7783

$$

BADGETT
000 
WWUS52 KRAH 080548
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
148 AM EDT FRI MAY 8 2009

NCC195-080557-
/O.EXP.KRAH.SV.W.0065.000000T0000Z-090508T0545Z/
WILSON NC-
148 AM EDT FRI MAY 8 2009

...THE SEVERE THUNDERSTORM WARNING FOR WILSON COUNTY EXPIRES AT 145
AM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING WILL BE ALLOWED TO EXPIRE. 

IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL... PLEASE NOTIFY YOUR 
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO 
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3558 7793 3561 7813 3575 7813 3580 7791
      3581 7778 3565 7772
TIME...MOT...LOC 0523Z 281DEG 29KT 3564 7779

$$

BADGETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 12:15 AM EDT, 40 minutes earlier.

Area forecast discussion, May 8, 12:15 AM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1215 AM EDT FRI MAY 8 2009

SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED.

.SYNOPSIS...
A TROUGH OF LOW PRESSURE OVER THE EASTERN UNITED STATES WILL COMBINE
WITH SEVERAL UPPER LEVEL DISTURBANCES TO TRIGGER SCATTERED AFTERNOON
AND EVENING THUNDERSTORMS THROUGH THE WEEKEND.
&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1215 AM FRIDAY...

SEVERE THUNDERSTORM WATCH CANCELED.

STORMS THAT FORMED OVER WAKE... SOUTHERN CHATHAM AND LEE WERE
PUSHING SEVERE LIMITS JUST BEFORE 1200 AM. THEREFORE... WE HAD TO
HOLD ON TO THE WATCH UNTIL 1215 AM. TARGET FOR LARGE HAIL HAS BEEN
60 DBZ TO AROUND 22K FEET AND 55 DBZ TO 25K... WITH VILS OF 40+ AND
ECHO TOPS AT OR ABOVE 40K FEET.

CONVECTION FROM HERE ON THROUGH THE OVERNIGHT SHOULD PRODUCE LOCALLY
HEAVY RAIN... GUSTY WINDS TO 40 MPH... AND SMALL HAIL (REMAIN BELOW
SEVERE LIMITS).

SOME SMALL STREAM AND CREEKS MAY HAVE MINOR FLOODING WHERE THE
LOCALLY HEAVY RAIN OCCURS. THIS SHOULD BE SOUTHEAST OF A LINE
EXTENDING FROM SEAGROVE TO SANFORD... TO RALEIGH AND ROCKY MOUNT.
LOCALLY UP TO 1.5 INCHES CAN OCCUR IN 30 TO 45 MINUTES. -BADGETT

WE WILL MAINTAIN HIGHEST POP SE... GRADUATING TO NIL NW... ENDING
OVERNIGHT.

EXPECT PARTLY CLOUDY SKIES WITH SOME PATCHY FOG AFTER 400 AM WITH
NIL POP.

LOWS TONIGHT MAINLY IN THE LOWER TO MID 60S.

&&

.SHORT TERM /FRIDAY/...
AS OF 240 PM THURSDAY...

FRIDAY...CONDITIONALLY UNSTABLE AIR MASS WILL REMAIN ON PLACE BUT
FOCUS FOR CONVECTIVE DEVELOPMENT ASIDE FROM INSOLATION WILL NOT
ARRIVE UNTIL LATE IN THE DAY OR AFTER SUNSET. EXPECT SCATTERED
CONVECTION TO FIRE WITH A FEW STORMS BRIEFLY SEVERE LATE IN THE DAY.
STEADY SW FLOW AND DECENT INSOLATION WILL MAKE IT FEEL LIKE EARLY
SUMMER. LOW LEVEL THICKNESSES TOP OUT NEAR 1410M. PREVIOUS FORECAST
OF MID/UPPER 80S LOOKS ON TARGET.

&&

.LONG TERM TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AS OF 340 PM THURSDAY...

WARM SOUTHWEST FLOW OVER THE AREA FRIDAY NIGHT WILL RESULT IN
CONTINUATION OF UNSETTLED WEATHER SATURDAY AS WE REMAIN IN WARM
SECTOR... WITH BOUNDARY ALONG THE NORTH CAROLINA/VIRGINIA BORDER.
LOWS FRIDAY NIGHT WILL BE IN THE 60S. HIGHS SATURDAY WILL BE IN THE
80S WITH LOWER 90S ACROSS THE SOUTH AND EAST.

A COLD FRONT WILL MOVE SOUTH THROUGH THE AREA LATE SATURDAY
AFTERNOON/SATURDAY EVENING... LINGERING SOUTH OF THE AREA THROUGH
EARLY MONDAY. UPPER LEVEL WESTERLY FLOW OVERRUNNING THE NORTHEAST
SURFACE COULD ENHANCE PRECIPITATION ESPECIALLY OVER THE SOUTHERN
PORTION OF THE CWA. ALSO THE WESTERLY FLOW WILL AID IN PUSHING THE
MERCURY UPWARDS. LOWS SATURDAY NIGHT WILL BE IN THE 60S... DROPPING
INTO THE 50S SUNDAY NIGHT. HIGHS SUNDAY WILL BE IN THE 70S NORTH TO
LOWER 80S SOUTH... COOLING TO THE 70S MONDAY.

HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE NORTHWEST MONDAY
EVENING... AND REMAIN ENTRENCHED ALONG THE ATLANTIC SEABOARD THROUGH
WEDNESDAY MORNING. AS THE HIGH MOVES EAST AND SOUTHEAST WEDNESDAY
NIGHT AND THURSDAY... MOISTURE WILL INCREASE ACROSS THE WEST AND
NORTH. HIGHS TUESDAY THROUGH THURSDAY WILL BE IN THE 70S... EXCEPT
FOR SOME LOWER 80S ACROSS THE SOUTHEAST ON THURSDAY. LOWS WILL BE IN
THE 50S TUESDAY NIGHT AND WEDNESDAY NIGHT.
&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
AS OF 745 PM THURSDAY...

A MOIST AND CONDITIONALLY UNSTABLE AIR MASS WILL REMAIN IN PLACE
ACROSS CENTRAL NC THROUGH THE WEEKEND. THIS WILL RESULT IN MAINLY
VFR CONDITIONS WITH PERIODS OF MVFR/IFR DUE TO SCATTERED AFT/EVE
CONVECTION AND EARLY MORNING FOG AND/OR STRATUS.

ISOLD CONVECTION REMAINS POSSIBLE ACROSS ALL OF CENTRAL NC THIS
EVENING INTO THE OVERNIGHT HOURS (THROUGH ROUGHLY 06Z) IN ASSOC/W A
QUICK MOVING MID-LEVEL IMPULSE CURRENTLY (AS OF 00Z) APPROACHING
WESTERN NC. OTHER THAN THE POSSIBILITY OF BRIEF MVFR/IFR CONDITIONS
IN AN ISOLATED SHOWER/STORM...EXPECT VFR CONDITIONS THROUGH 06Z.
THERE WILL BE A POSSIBILITY OF MVFR/IFR FOG BETWEEN 08-12Z FRI
MORNING AT ALL TAF SITES. OTHERWISE...EXPECT PREDOMINATELY VFR CONDS
THROUGH THE TAF PERIOD. EXPECT ANY CONVECTION FRIDAY AFTERNOON TO
HOLD OFF UNTIL LATE IN THE DAY (AFTER 21Z). MAY SEE CONVECTION
PERSIST A BIT LONGER FRIDAY NIGHT AS UPPER LEVEL TROUGH CROSSES
REGION.

THE MOIST AND UNSTABLE AIR MASS WILL PERSIST ACROSS THE REGION
THROUGH EARLY NEXT WEEK. A LINGERING SURFACE BOUNDARY WILL HELP TO
INITIATE SCATTERED CONVECTION EACH AFTERNOON/EVENING. THIS WILL
RESULT IN PERIODS OF MVFR/IFR CONDITIONS. -VINCENT/WSS

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BADGETT
NEAR TERM...BADGETT
SHORT TERM...WSS
LONG TERM...RHJ
AVIATION...VINCENT/WSS
Hazardous weather outlook, May 8, 12:29 AM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1229 AM EDT FRI MAY 8 2009

NCZ007>011-021>028-038>043-073>078-083>086-088-089-090430-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1229 AM EDT FRI MAY 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE ALONG AND SOUTHEAST OF A
LINE EXTENDING FROM SOUTHERN PINES TO RALEIGH TO ROCKY MOUNT...
GRADUALLY ENDING OVERNIGHT. LOCALLY HEAVY RAINFALL OF UP TO 1.5
INCHES IN 30 TO 45 MINUTES WILL OCCUR WITH THE STRONGER STORMS.
FREQUENT LIGHTNING... GUSTY WINDS TO 40 MPH AND SMALL HAIL CAN
ALSO BE EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG DAYTIME HEATING AND AN APPROACHING UPPER LEVEL TROUGH LATE
IN THE DAY WILL SUPPORT SCATTERED STRONG TO SEVERE LATE AFTERNOON
THUNDERSTORMS... MAINLY OVER THE NORTHWEST PIEDMONT FRIDAY.

THERE MAY BE ANOTHER CHANCE OF STRONG TO SEVERE STORMS SATURDAY
AFTERNOON AND EVENING AS ADDITIONAL UPPER LEVEL DISTURBANCES
APPROACH IN THE STRONG JUST ALOFT.

BADGETT

In the hours before

Local storm report, May 7, 10:50 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1050 PM EDT THU MAY 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     5 E FREMONT             35.55N 77.89W
05/07/2009                   WAYNE              NC   COUNTY OFFICIAL

            WAYNE COUNTY 911 CENTER REPORTED A COUPLE OF TREES DOWN
            ACROSS TURNER SWAMP ROAD JUST NORTH OF EUREKA ASSOCIATED
            WITH EVENING THUNDERSTORM WINDS.

&&

TDH
Local storm report, May 7, 10:51 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1051 PM EDT THU MAY 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     TSTM WND DMG     6 SSE HOPE MILLS        34.89N 78.93W
05/07/2009                   CUMBERLAND         NC   COUNTY OFFICIAL

            CUMBERLAND COUNTY 911 REPORTED ONE TREE DOWN ACROSS THE
            ROAD AT THE INTERSECTION OF ROSLIN FARM ROAD AND JOHN
            MCMILLAN ROAD. TIME ESTIMATED FROM RADAR.

&&

VINCENT
Special weather statement, May 7, 11:34 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1134 PM EDT THU MAY 7 2009

NCZ027-041-042-080430-
JOHNSTON-NASH-WAKE-
1134 PM EDT THU MAY 7 2009

...THUNDERSTORMS WITH VERY HEAVY RAIN AND GUSTY WINDS FROM APEX TO
NEAR THE RDU AIRPORT MOVING EAST INTO RALEIGH...

AT 1132 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
RDU INTERNATIONAL AIRPORT...OR ABOUT 6 MILES NORTHEAST OF
CARY...MOVING EAST AT 25 MPH. OTHER THUNDERSTORMS WERE OVER JORDAN
LAKE MOVING INTO THE APEX AND CARY AREAS.

THE STRONG THUNDERSTORMS WILL BE OVER APEX AND RALEIGH AROUND 1150
PM EDT... NEW HOPE AROUND 1210 AM EDT... KNIGHTDALE AROUND 1220 AM
EDT.

GUSTY WINDS OF 30 TO 35 MPH... HEAVY RAIN... SMALL HAIL... AND
DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS.

TAKE SHELTER INDOORS UNTIL THESE STORMS PASS.

BADGETT
Special weather statement, May 7, 11:51 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1151 PM EDT THU MAY 7 2009

NCZ027-041-042-080430-
JOHNSTON-NASH-WAKE-
1151 PM EDT THU MAY 7 2009

...THUNDERSTORMS WITH VERY HEAVY RAIN OVER APEX AND RALEIGH...

AT 1150 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
EXTENDING FROM RDU INTERNATIONAL AIRPORT EAST OVER RALEIGH... AND
FROM APEX TO CARY... MOVING EAST AT 25 MPH.

THE STRONG THUNDERSTORMS WILL AFFECT RALEIGH... KNIGHTDALE...
WENDELL... AND ZEBULON THROUGH 1230 AM... APEX... CARY... AND GARNER
THROUGH 1245 AM.

GUSTY WINDS OF 30 TO 40 MPH... VERY HEAVY RAIN... SMALL HAIL... AND
DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS.

TAKE SHELTER INDOORS UNTIL THESE STORMS PASS.

BADGETT
Special weather statement, May 8, 12:42 AM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1242 AM EDT FRI MAY 8 2009

NCZ027-041-042-080530-
JOHNSTON-NASH-WAKE-
1242 AM EDT THU MAY 8 2009

...THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDING FROM CLAYTON TO
WENDELL... AND BAILEY...

...SCATTERED THUNDERSTORMS REDEVELOPING FROM JORDAN LAKE THROUGH
RALEIGH... MOVING EAST...

AT 1241 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
NORTHERN JOHNSTON AND SOUTHERN NASH COUNTIES. THE STRONGEST STORMS
WERE JUST SOUTHWEST OF BAILEY... MOVING EAST AT 30 MPH. THESE STORMS
WILL CONTINUE TO AFFECT CLAYTON AND BAILEY THROUGH 130 AM WITH VERY
HEAVY RAIN AND FREQUENT LIGHTNING. SMALL HAIL AND GUSTY WINDS TO 40
MPH CAN ALSO BE EXPECTED.

OTHER THUNDERSTORMS WITH HEAVY RAIN CONTINUE TO REDEVELOP BACK TO
THE WEST OVER WESTERN AND CENTRAL WAKE COUNTY. THESE STORMS WILL
AFFECT RALEIGH AND KNIGHTDALE WITH HEAVY RAIN THROUGH 130 AM.

TAKE SHELTER INDOORS UNTIL THESE STORMS PASS.

BADGETT
Special weather statement, May 8, 12:43 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1243 AM EDT FRI MAY 8 2009

NCZ075>077-080545-
HARNETT-LEE-MOORE-
1243 AM EDT FRI MAY 8 2009

...STRONG THUNDERSTORMS WILL MOVE ACROSS LEE...HARNETT AND MOORE
COUNTIES THROUGH 145 AM EDT...

AT 1239 AM EDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS OVER TRAMWAY... CARTHAGE... AND LEMON SPRINGS
...MOVING EAST AT 30 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... PINEVIEW...
TIMBERLAKE... CARTHAGE... TRAMWAY... WHISPERING PINES... AND
SOUTHERN PINES.

GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN... SMALL HAIL... AND
DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN SMALL TREE LIMBS.
LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE
AND AWNINGS COULD BE TOSSED AROUND.

BSD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 10:01 PM EDTAreal Flood AdvisoryRAHWayne3 hr
May 8, 1:17 AM EDTAreal Flood AdvisoryRAHEdgecombe, Johnston, Nash, Wake, Wilson3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.